Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes blood from penis while having diabetes?

i was recently diagnosed with diabetes..started taking metformin two days ago. today i notice blood coming out of penis. What could be the reason. does it have anything to do with the diabetes. AGE 33, very tall, 80kg, also has chronic lung disease.
Mon, 3 Aug 2015
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication
Treatment/Therapy
Urologist 's  Response
Hello and welcome to HCM.
Your concern is understandable.
Bleeding in urine is abnormal. As an Urologist, let me advise you, to urgently have a check-up with your doctor, who will examine you and get your urine routine and culture tests and ultrasound scan of abdomen done.
Diabetes of 2 days duration, does not cause bleeding in urine.
Once source of bleeding is found, further treatment will be advised.
If you've any other doubts, you're welcome to contact me by name.
Wish you well.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I went to visit and take care of my girlfriend because she had Gastroenteritis from an ameba, after a few days I started getting diarreah at the beginning, headache, cold feet, night sweats, thirst, frequent urination and constant hunger. When I went to my physician they found I had high blood sugar of 111 while fasting and has sent me to check my glucose. Is it diabetes or am I affected by the ameba that can cause erratic metabolism?

doctor1 MD

I am 43 and diabetic fasting 110 and pp. 150. from childhood i am having urti. 17 years back i had once blood in urine. sometimes there is burning sensation in penis and inside. 10 years back i took bhangshil for 4 months and got good relief. after that also it is recurring for 2 to 3 days sometimes. now i have burning sensation for 3 weeks. but no pus and rbc in urine. always have feel to urinate. doctor please help me

doctor1 MD

Good evening Just FYI, I was diagnosed with hypertension and Type 2 Diabetes years ago and am on 4 meds for blood pressure and 2 for blood sugar. I was previously diagnosed with Sleep Apnea and use a CPAP when sleeping at night or when napping on the weekends. I have been under a Family Physician s care for the blood pressure and diabetes. Approx 6 weeks ago I noticed an increase in the frequency of the need to urinate. At night it is frequent, approx every 90 min.(I wake up when there is that twinj behind the penis indicating an impending need to pee). So I am awakened frequently and it shows on my face in the morning and how I feel, but the amount of urine is very little when I get to the toilet. This is not true with the daytime frequency when I can conciously hold it longer and go approx. every 2 hours with the amount being the normal amount for a daytime session. I will admit I am not thirsty during the day and don t drink much fluid during the workday or lunch only because I don t feel the need too. I have had these symptoms in the past and it was a bladder infection, but this time, I also have these symptoms during the workday and goto the men s room approx every 90 min. to 2 hours. The amount of urine is comparible to a regular urination session, but it more frequently now. As a Diabetic I am aware to stay away from the soda fountain in the break room and have even been told to stay away from sugar-free soft drinks(Diet versions) because of the negative effects of sucralose or aspertame or Saccharin. We do have water coolers in the break room as well so I drink water to be kind to my kidneys, but still having the frequent urination issue. Any ideas?

Recent questions on  Metformin

doctor1 MD

I am 45 years old and considered pre-diabetic. I ve been diagnosed also with Polycystic Ovarian syndrome (POS) and sometimes deal with acide reflux. I ve been given metformin by my doctor for the POSD. I ve been noticing some diarrhea and gritty looking stools, along with mucus in the stools for the first time.. I ve been on the metformin now for about 6 months. I just came from lunch, which I didn t finish but I just saw some gritty looking black stool when I went. I ve also been drinking lemonade. I m not sure what this means.

doctor1 MD

i am 30 yrs now and i have pcos.Taking metformin,chrominac -A-BID &folic acid OD..my body weight is 80 kg with height 157cm.i am trying to reduce weight....at what time i have to take ovulation inducing medicines and what all hormones should i have to check and at which day?????i have anovulatory menstruation..but my periods are almost correct.

doctor1 MD

Hello Doctor i have a PCOD problem...My periods are irregular. Nowadays i am taking ovural -l.If i stop that i am not getting my periods.. shall i take metformin along with ovural-l.. Suppose if i take both the tablets for my lifetime i will face any problem..please advice?

doctor1 MD

Hello, six months back I was diagonised with Sugar, it was through HA1C test which was reported 6.9%, I Was put on Glucophage 500Mg a day, lately I have started having pain in my groin. I have stopped Glucophage past 5 days but the pain is increased. What do I need to do, also I am confused whether I should continue with Glucophage or should control my diet. Appreciate your response. Thanks you very much in Advance.

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not coming down. On olzix ch 40 . Presscribe good meficines for bp and loose motions .

doctor1 MD

My Father has been gone through the medical health check-up.I need your input over the attached reports.Mainly i want to know the health of the heart. And what we need to do next.

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is metoprolol tartrate 50 mg I daily.i also take metformin hcl 1000 mg 1/2 tablet twice a day lisinopril 10...